Mehran Nissani, MD; Eduard A. Sanchez, MD
The Editors welcome submissions for possible publication in the Letters section. Authors of letters should:
•Include no more than 300 words of text, three authors, and five references
•Type with double-spacing
•Send three copies of the letter, an authors' form signed by all authors, and a cover letter describing any conflicts of interest related to the contents of the letter.
Letters commenting on an Annals article will be considered if they are received within 6 weeks of the time the article was published. Only some of the letters received can be published. Published letters are edited and may be shortened; tables and figures are included only selectively. Authors will be notified that the letter has been received. If the letter is selected for publication, the author will be notified about 3 weeks before the publication date. Unpublished letters cannot be returned.
Annals welcomes electronically submitted letters.
Nissani M., Sanchez E.; Stuttering Caused by Gabapentin. Ann Intern Med. 1997;126:410. doi: 10.7326/0003-4819-126-5-199703010-00018
Download citation file:
Published: Ann Intern Med. 1997;126(5):410.
TO THE EDITOR:
Gabapentin is an antiepileptic drug that has diverse complications and side effects, but an extensive review of the literature  failed to show stuttering as one of the complications [2, 3].
A 58-year-old woman was recently hospitalized because of an intractable seizure. She had been taking Dilantin (Parke Davis, Morris Plains, New Jersey) as an antiepileptic drug. Gabapentin was administered, the seizures stabilized within a few days, and the patient was discharged.
During a follow-up visit in the outpatient clinic, the patient presented with stuttering. The patient denied any history of stuttering. Gabapentin therapy was discontinued; 4 days later, the patient's stuttering subsided.
to gain full access to the content and tools.
Learn more about subscription options.
Register Now for a free account.
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only